Article Text

PDF
Ventricular fibrillation in a man shot with a Taser
  1. Rosanne S Naunheim,
  2. Matthew Treaster,
  3. Chandra Aubin
  1. Division of Emergency Medicine, Washington University School of Medicine, St Louis, Missouri, USA
  1. Correspondence to Dr Rosanne Naunheim, Division of Emergency Medicine, Washington University School of Medicine, 660 So. Euclid Box 8072, St Louis, MO 63110, USA; naunheir{at}wusm.wustl.edu

Abstract

Controversy exists concerning the lethality of Tasers. These are conducted electrical weapons which incapacitate subjects by delivering an electrical charge that causes diffuse muscle contraction. In North America, over 440 deaths have been reported immediately following Taser use. Taser International has recently suggested that Tasers should not be aimed at the chest, although there is no conclusive proof that a discharge over the heart would cause an arrhythmia. The case history is presented of a young man who was shot in the chest by a Taser and presented to the emergency department in ventricular fibrillation.

  • Resuscitation

Statistics from Altmetric.com

Footnotes

  • Competing interests None.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; not externally peer reviewed.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.